Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Cell-like 0-dimensional decompositions of $ E\sp{3}$

Author: Michael Starbird
Journal: Trans. Amer. Math. Soc. 249 (1979), 203-215
MSC: Primary 57N12
MathSciNet review: 526318
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let G be a cell-like, 0-dimensional upper semicontinuous decomposition of $ {E^3}$. It is shown that if $ \Gamma $ is a tame 1-complex which is a relatively closed subset of a saturated open set U whose boundary misses the nondegenerate elements of G, then there is a homeomorphism $ h:{E^3} \to {E^3}$ so that $ h\vert{E^3} - U = {\text{id}}$ and $ h(\Gamma )$ misses the nondegenerate elements of G. This theorem implies a disjoint disk type criterion for shrinkability of G. This criterion in turn provides a direct proof of the recent result of Starbird and Woodruff that if G is an u.s.c. decomposition of $ {E^3}$ into points and countably many cellular, tamely embedded polyhedra, then $ {E^3}/G$ is homeomorphic to $ {E^3}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57N12

Retrieve articles in all journals with MSC: 57N12

Additional Information

PII: S 0002-9947(1979)0526318-3
Keywords: Cell-like, decompositions
Article copyright: © Copyright 1979 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia